Journals / Journal of Neurological Sciences (Turkish) / 2010 / Cilt: 27 - Sayı: 2

Warfarin tedavisi alan hastada humerus orta kısmında spontan gelişen hematomlara bağlı ulnar ve median sinir tuzaklanması: Olgu sunumu

Concomitant ulnar and median nerve entrapment due to spontaneous hematomas at humerus mid-shaft under warfarin treatment: Case report

Pages
239–243
Publication Date
2022-10-19
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Hematomas resorbed completely at the following radiological images, and we observed clinically acceptable healing.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Warfarin is an effective therapy for both the treatment and the prevention of thromboembolic events, but bleeding is a relatively common complication of this treatment, and sometimes it leads to serious complications.
📊
Key Findings & Data:Compressive neuropathies from hematomas were first described in the mid-1960s as treatment with anticoagulation drugs became more widely utilized.
💡
Conclusion & Impact:Hematomas resorbed completely at the following radiological images, and we observed clinically acceptable healing.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

Warfarin is an effective therapy for both the treatment and the prevention of thromboembolic events, but bleeding is a relatively common complication of this treatment, and sometimes it leads to serious complications. Compressive neuropathies from hematomas were first described in the mid-1960s as treatment with anticoagulation drugs became more widely utilized. Literature shows that this complication effects more frequently lower nerves. In this study, we are reporting a 74 year-old man using warfarin treatment with two hematomas at right humerus mid-shaft which occurred spontaneously and led to ulnar and median nerve injury concomitantly. Patient was treated only conservatively. Hematomas resorbed completely at the following radiological images, and we observed clinically acceptable healing.

Özet

Warfarin tromboembolik olayların hem önlenmesinde hem de tedavisinde etkindir, fakat kanama bu tedavinin kısmen yaygın bir komplikasyonudur ve bazen ciddi komplikasyonlara yol açabilmektedir. Hematoma bağlı gelişen nöropati kavramı ilk kez antikoagülan ilaçların daha yaygın olarak kullanılmaya başlandığı 1960 ortalarında tanımlanmıştır. Literatüre göre bu komplikasyon daha çok alt ekstremite sinirlerini etkilemektedir. Bu yazıda warfarin tedavisi almakta olan 74 yaşındaki bir erkek hastada humerus orta kısmında spontan olarak gelişen, ulnar ve median sinir hasarına neden olan iki tane yakın lokalizasyonlu hematomun geliştiği bir olgu sunulmaktadır. Hasta sadece konservatif metotlarla tedavi edildi, takiplerinde radyolojik olarak hematomun tam olarak rezorbe olduğu tespit edildi ve hastanın klinik olarak anlamlı iyileşme gösterdiği belirlendi.

🔖

Cite This Article

AK, H., YAYCIOĞLU, S. (2022). Warfarin tedavisi alan hastada humerus orta kısmında spontan gelişen hematomlara bağlı ulnar ve median sinir tuzaklanması: Olgu sunumu. Journal of Neurological Sciences (Turkish), Cilt: 27 - Sayı: 2, 239–243. https://ajindex.com/articles/565428

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (1)

  1. Andrews F. J. Retroperitoneal haematoma after paracetamol increased anticoagulation. Emerg Med J. 2002;19: 84 – 85 2) Arnason T., Wells P.S., Walraven C.v., Forster A.J. Accuracy of coding for possible warfarin complications in hospital discharge abstracts. Thrombosis Research. 2006;118, 253 – 262 3) Baker R. I., Coughlin P. B., Gallus A. S., Harper P. L., Salem H. H., Wood E. M. Warfarin reversal: consensus guidelines, on behalf of the Australian Society of Thrombosis and Haemostasis. MJA. 2004;181: 492 – 497 4) Bora F. W, Osterman A. L. Compression neuropathy. Clinical orthopaedics and related research. 1982;163: 20 – 32 5) Burnett M. G, Zager E. L. Pathophysiology of peripheral nerve injury: a brief review. Neurosurg Focus. 2004;16: 1 – 7 6) Elesber A. A., Kent P. D., Jennings C. A. Compressive Neuropathy of the Brachial Plexus and Long Thoracic Nerve: A Rare Complication of Heparin Anticoagulation. Chest. 2001;120:309-311 7) Heller A. C., Kuether T., Barnwell S. L., Nesbit G., Wayson K. A. Spontaneous brachial plexus hemorrhage - case report. Surg Neurol. 2000;53: 356 – 359 8) Hollowell J., Ruigomez A., Johansson S., Wallander M-A., Garcia-Rodriguez L. A. The incidence of bleeding complications associated with warfarin treatment in general practice in the United Kingdom. Brit J of Gen Pract. 2003; 53: 312 – 314 9) Leonard M. A. Sciatic Nerve Paralysis Following Anticoagulant Therapy. The Journal of Bone and Joint Surgery. 1972;Vol.54B,No.1:152-153 10) Levine M.N., Hirsh J., Landefeld S, Raskob G. Hemorrhagic complications of Anticoagulant Treatment. Chest.1999;102:352-363 11) Love D. G. Management of Hemorrhagic Events in patients Receiving Anticoagulant Therapy. Journal of Thrombosis and Thrombolysis. 1999;7:149-152 12) Nakao A., Sajkagami K., Mitsuoka S., Uda M, Tanaka N. Retroperitoneal Hematoma Associated with Femoral Neuropathy: A complication under Antiplatelets Therapy. Acta. Med. Okayama. 2001;Vol.55,No.6:363-366 13) Wallvik J., Sjalander A.,Johansson L., Bjuhr Ö., Jansson J-H. Bleeding complications during warfarin treatment in primary healthcare centres compared with anticoagulation clinics. Scandinavian Journal of Primary Health Care. 2007;25:123